U.S. doctors online nowAsk doctors free
Shawnee, OK
A 23-year-old male asked:

increase of abilify (aripiprazole) caused severe sedation. need to be able to focus on school but can't function. can i skip a dose and resume at lower dose to reduce serum levels quickly? doc auth dose decrease.

2 doctor answers4 doctors weighed in
Dr. Michael Finkelstein
Internal Medicine 37 years experience
Yes: A lower dose work.
Dr. Dariush Saghafi
Neurology 33 years experience
Get details from doc: When it comes to these types of questions no one on a network such as this should be looked at as more authoritative than your own physician. There are far too many variables in something like this for anyone to tell you "what" or "how" to make a medication change. Call your doctor's office and ask them for the detail on how to reduce dosage. You will be glad you did.
Dr. Daniel Owens
Family Medicine 17 years experience
I would speak to your doctor before skipping a dose. I think it would wiser to decrease your dose by half rather than skipping a dose.
May 7, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 7, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.